Alert archive / Georgia / Flood Watches in 2009
Flood Watch 9, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Oct 12, 2009, 3:46 AM EDT for 62 counties in Georgia. It took effect at Oct 12, 2009, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 12, 2009, 8:00 AM EDT
- Expired
- Oct 12, 2009, 9:47 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 62 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WGUS62 KFFC 120746 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 AM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-122000- /O.NEW.KFFC.FA.A.0009.091012T1200Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 346 AM EDT MON OCT 12 2009 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FOR NORTH AND PORTIONS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA... NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING * A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL GEORGIA BY EARLY THIS AFTERNOON. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE MAY BRING ANOTHER BOUT OF HEAVY RAIN ON WEDNESDAY. * RAINFALL RATES ARE EXPECTED TO BE HIGH ENOUGH TO RESULT IN RISES IN SOME CREEKS...STREAMS...AND RIVERS...WHICH COULD LEAD TO FLOODING OF LOW-LYING AND MORE FLOOD-PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
804 WGUS62 KFFC 121521 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-122330- /O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 1121 AM EDT MON OCT 12 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH THIS EVENING * A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL GEORGIA BY EARLY THIS AFTERNOON. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA TODAY. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE WILL BRING ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. * SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS... STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE LOCATIONS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
553 WGUS62 KFFC 121956 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-130400- /O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 356 PM EDT MON OCT 12 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL MIDNIGHT EDT TONIGHT * A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO CENTRAL GEORGIA THROUGH TONIGHT. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 3 INCHES EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE WILL BRING ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. * SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS... STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE LOCATIONS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
696 WGUS62 KFFC 122130 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON OCT 12 2009 GAZ001>009-056-058>062-068-070>076-122230- /O.CAN.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-MONROE- JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE 530 PM EDT MON OCT 12 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELED. THE HEAVIEST RAINS HAVE COME TO AN END OVER EXTREME NORTH GEORGIA AND AREAS ALONG THE SOUTHERN EDGE OF THE ORIGINAL WATCH. THESE AREAS DID NOT RECEIVE THE BRUNT OF THE HEAVY RAIN SO HAVE DECIDED TO CANCEL THE WATCH FOR THESE COUNTIES. $$ GAZ011>016-019>025-027-030>039-041>055-057-130400- /O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 530 PM EDT MON OCT 12 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL MIDNIGHT EDT TONIGHT * A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO CENTRAL GEORGIA THROUGH TONIGHT. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 3 INCHES EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE WILL BRING ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. * SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS... STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE LOCATIONS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
587 WGUS62 KFFC 130147 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 947 PM EDT MON OCT 12 2009 GAZ011>016-019>025-027-030>039-041>055-057-130300- /O.CAN.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 947 PM EDT MON OCT 12 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS DIMINISHED...WITH ONLY PATCHY LIGHT RAIN EXPECTED FOR THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 12, 3:26 AM EDT, 20 minutes earlier.
Area forecast discussion, Oct 12, 3:26 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 AM EDT MON OCT 12 2009 .SHORT TERM /TODAY THROUGH WEDNESDAY/... SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH HEAVY RAIN EVENT SETTING UP FOR TODAY. SURFACE HIGH PRESSURE CONTINUES TO BUILD EASTWARD INTO SOUTHERN PORTIONS OF NEW ENGLAND...WITH COLD AIR DAMMING AND A WEDGE SET UP BY THIS AFTERNOON. GOOD ISENTROPIC LIFT NOTED ABOVE THE WEDGE BY THIS AFTERNOON...WITH DEEP MOISTURE ACROSS THE AREA...AND A 35-40KT LOW LEVEL JET. RAINFALL AMOUNTS OF 2 TO 3 INCHES EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH THIS EVENING...AND WILL ISSUE A FLOOD WATCH THROUGH MIDNIGHT FOR AREAS NORTH OF A CENTRALHATCHEE...TO FORSYTH...TO LOUISVILLE LINE. EXPECT FLOODING WILL BE MAINLY ALONG CREEKS...STREAMS AND RIVERS. MODELS SHOW SURFACE FRONT OVER SOUTH GEORGIA LIFTING NORTHWARD THIS MORNING...BRINGING WARMER AIR ACROSS SOUTHERN PORTIONS OF THE CWA. HAVE LEANED TOWARD MET FOR THE FIRST PERIOD AS IT CAPTURES COOLER TEMPERATURES ACROSS NORTH GEORGIA AND WARMER AIR OVER CENTRAL PORTIONS. HEAVY RAIN EXITS THE FORECAST AREA BY LATE THIS EVENING AS THE WEDGE ERODES...ALLOWING SURFACE HIGH PRESSURE TO BEGIN BUILDING SOUTHEASTWARD FROM THE PLAINS. ALTHOUGH THIS SHOULD BRING A RESPITE FROM THE RAIN ON TUESDAY...GOOD MOISTURE REMAINS IN PLACE AHEAD OF THE NEXT SYSTEM WHICH DEVELOPS OVER THE MISSISSIPPI VALLEY EARLY WEDNESDAY MORNING...SPREADING ANOTHER ROUND OF MODERATE TO HEAVY RAIN ACROSS THE AREA ON WEDNESDAY. SIMILAR TO TODAYS EVENT... CAD/WEDGE WILL SET UP DURING THE OVERNIGHT HOURS WITH ISENTROPIC LIFT DEVELOPING BETWEEN 06-12Z...SUPPORTING CATEGORICAL POPS ONCE AGAIN. ONCE AGAIN NORTH AND PORTIONS OF CENTRAL GEORGIA WILL BE THE AREAS FOR THE BEST RAINFALL...HAVE BROUGHT ISOLATED THUNDER AS FAR NORTH AS A CARROLLTON TO MILLEDGEVILLE LINE AS MODELS SHOWING WEDGE FRONT ACROSS THIS AREA. HAVE LEANED TOWARD COOLER MET GUIDANCE THROUGH THE SHORT TERM PERIODS. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BEGINNING PORTION OF EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA THROUGH FRIDAY. THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WHEN THE DEEPENING TROUGH PUSHES THE SURFACE FRONT OFF THE SOUTHEAST COAST. WRAPAROUND MOISTURE OVER THE NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY SATURDAY AS TROUGH PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 54 77 58 61 / 100 30 5 50 90 ATLANTA 64 57 73 61 65 / 100 30 5 60 90 BLAIRSVILLE 61 50 72 53 58 / 100 30 5 70 80 CARTERSVILLE 63 55 73 59 64 / 100 30 0 70 90 COLUMBUS 80 64 78 66 74 / 80 30 20 70 80 GAINESVILLE 59 53 73 57 57 / 100 30 5 60 90 MACON 74 61 80 64 70 / 90 30 20 50 80 ROME 65 57 78 61 66 / 100 30 5 80 80 PEACHTREE CITY 69 58 74 59 68 / 100 30 5 70 90 VIDALIA 79 64 79 63 74 / 70 30 30 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO... TOWNS...UNION...WALKER...WALTON...WARREN...WASHINGTON...WHITE... WHITFIELD...WILKES. && 12
Hazardous weather outlook, Oct 11, 8:57 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 857 PM EDT SUN OCT 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 857 PM EDT SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA LATE TONIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL DRIFT EAST OVERNIGHT... AS A FRONTAL BOUNDARY OVER NORTH FLORIDA LIFTS NORTHWARD INTO SOUTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE OCCASIONAL LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF A COLUMBUS TO SWAINSBORO LINE. .DISCUSSION... WEAK INSTABILITY AHEAD OF A FRONTAL BOUNDARY LIFTING NORTHWARD ACROSS NORTHERN FLORIDA...MAY BE SUFFICIENT TO PRODUCE ISOLATED THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA ON MONDAY...AND THEN AGAIN ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED ON TUESDAY...FRIDAY AND SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 6 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 54 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Gwinnett | 28 hr |
| Oct 12, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 45 min |
| Oct 12, 10:23 AM EDT | Flash Flood Warning | FFC | Banks, Jackson | 6 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 49 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 48 hr |
| Oct 12, 11:38 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Oct 12, 11:52 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 23 hr |
| Oct 12, 2:05 PM EDT | Tornado Warning | FFC | Laurens | 40 min |
| Oct 12, 2:27 PM EDT | Tornado Warning | FFC | Emanuel, Treutlen | 78 min |
| Oct 12, 2:32 PM EDT | Tornado Warning | FFC | Bleckley, Dodge, Laurens | 43 min |
| Oct 12, 2:35 PM EDT | Areal Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 9 hr |
| Oct 12, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 41 min |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.